Universal probability distributions of turbulence in open channel flows

Bose, Sujit K. ; Dey, Subhasish (2010) Universal probability distributions of turbulence in open channel flows Journal of Hydraulic Research, 48 (3). pp. 388-394. ISSN 0022-1686

Full text not available from this repository.

Official URL: http://www.informaworld.com/smpp/content~db=all~co...

Related URL: http://dx.doi.org/10.1080/00221686.2010.481832


Universal probability density functions (PDFs) of two-dimensional turbulent velocity fluctuations, Reynolds shear stress and conditional Reynolds shear stresses in flows over smooth and rough beds are obtained using a Gram-Charlier series expansion based on the exponential distribution. To include skewness and kurtosis, the series is truncated up to moments of Order 4. The distributions of PDFs obtained theoretically and from the experimental data are in agreement. The conditional Reynolds shear stresses related to the ejections and sweeps are well represented by the exponential distribution, but those related to the outward and inward interactions depart from the theoretical distributions.

Item Type:Article
Source:Copyright of this article belongs to International Association of Hydraulic Engineering and Research.
Keywords:Hydraulics; Open Channel Flow; Probability Density Function; Stream Flow; Turbulent Flow
ID Code:6272
Deposited On:20 Oct 2010 11:20
Last Modified:11 Apr 2012 08:59

Repository Staff Only: item control page